Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 3, 2007, 3:19 PM MDT for Laramie County, Wyoming. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 3:19 PM MDT (21:19 UTC)
- Expired
- Aug 3, 2007, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:58 PM MDT | FLASH FLOOD | Pine Bluffs, WY | MARKET STREET CLOSED DUE TO FLOODING. |
| Aug 3, 4:45 PM MDT | FLASH FLOOD | Pine Bluffs, WY | 3.10 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KCYS 032121
FFWCYS
WYC021-040015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 615 PM MDT
* AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. AREAS ALONG
SPRING CREEK NORTH AND NORTHWEST OF THE PINE BLUFFS AREA CAN EXPECT
SOME HIGH RISES AND FLOODING OF NEARBY ROADS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.
LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
4134 10409 4135 10407 4118 10407 4115 10405
4115 10417
$$5 follow-up statements
000
WGUS75 KCYS 032147
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT FRI AUG 3 2007
WYC021-040015-
LARAMIE WY-
345 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THE SEVERE THUNDERSTORM IS QUICKLY MOVING EAST AT 15 TO 20
MPH...BUT THE RAINFALL RATES ARE INTENSE. RADAR PRECIPITATION
ESTIMATES SHOW 2 TO 2.5 INCHES HAS FALLEN ACROSS SPRING CREEK WHICH
FLOWS INTO LODGEPOLE CREEK IN THE PAST 40 MINUTES. THE HEAVIEST
RAINFALL FELL 5 MILES NORTH OF PINE BLUFFS. THIS WATER WILL CONTINUE
TO DRAIN SOUTHWARD TOWARDS LODGEPOLE CREEK AND NORTHERN PORTIONS OF
PINE BLUFFS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
4134 10409 4135 10407 4118 10407 4115 10405
4115 10417
$$000
WGUS75 KCYS 032206
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT FRI AUG 3 2007
WYC021-040015-
LARAMIE WY-
405 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...
AT 354 PM MDT...THE LOCAL EMERGENCY MANAGER REPORTED STREET FLOODING
WITHIN PINE BLUFFS AND LOCAL LAW ENFORCEMENT REPORTED MARKET STREET
BEING CLOSED DUE TO FLOODING. ALTHOUGH THE THUNDERSTORM HAS
DECREASED IN INTENSITY AND CONTINUES TO MOVE EAST INTO KIMBALL
COUNTY...THE EXCESSIVE RUNOFF FROM THIS STORM WILL CONTINUE TO
IMPACT THE PINE BLUFFS AREA. EXPECT UP TO AN INCH OF ADDITIONAL
RAINFALL OVER THE NEXT HOUR ANOTHER THUNDERSTORM MOVING ALONG
INTERSTATE 80 JUST EAST OF BURNS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
4134 10409 4135 10407 4118 10407 4115 10405
4115 10417
$$000
WGUS75 KCYS 032244
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT FRI AUG 3 2007
WYC021-040015-
LARAMIE WY-
440 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...
AT 434 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLASH FLOODING IN THE PINE BLUFFS AREA. A TRAINED SPOTTER ALSO
REPORTED 1.6 INCHES TOTAL RAINFALL. ANOTHER THUNDERSTORM JUST EAST
OF BURNS WILL CONTINUE TO MOVE EAST AT 15 TO 20 MPH AND BE OVER THE
PINE BLUFFS AREA AROUND 500 PM MDT. EXPECT A QUARTER TO HALF OF AN
INCH OF ADDITIONAL RAINFALL WITH THIS STORM. EXCESS RUNOFF FROM THE
PREVIOUS THUNDERSTORM AND FROM THIS NEW STORM WILL CONTINUE TO CAUSE
FLOODING PROBLEMS WITHIN PINE BLUFFS AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
4134 10409 4135 10407 4118 10407 4115 10405
4115 10417
$$000
WGUS75 KCYS 032341
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT FRI AUG 3 2007
WYC021-040015-
LARAMIE WY-
536 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...
AT 520 PM MDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN FROM
THUNDERSTORMS MOVING EAST ACROSS PINE BLUFFS. THE THUNDERSTORMS WILL
CONTINUE TO DIMINISH AS IT MOVES EAST AT 15 TO 20 MPH AND BE OUT OF
THE AREA WITHIN THE NEXT 20 MINUTES. A TRAINED SPOTTER REPORTED A
STORM TOTAL OF 2.4 INCHES IN PINE BLUFFS AT 537 PM MDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
4134 10409 4135 10407 4118 10407 4115 10405
4115 10417
$$000
WGUS75 KCYS 040014
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT FRI AUG 3 2007
WYC021-040019-
LARAMIE WY-
609 PM MDT FRI AUG 3 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR EAST CENTRAL
LARAMIE COUNTY...
LATEST RADAR REFLECTIVITY SHOWS THAT THE THUNDERSTORMS HAVE ENDED
OVER THE PINE BLUFFS AREA. THERE MAY BE SOME ADDITIONAL LIGHT
SHOWERS LATER IN THE EVENING...BUT NOTHING OF SIGNIFICANT
PRECIPITATION EXPECTED. THUS THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE. A TRAINED SPOTTER REPORTED STORM TOTAL
PRECIPITATION OF 2.4 INCHES AND THE EMERGENCY MANAGER REPORTED STORM
TOTAL OF 4.0 INCHES IN PINE BLUFFS AREA FOR THIS EVENT.
LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
4134 10409 4135 10407 4118 10407 4115 10405
4115 10417
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:01 PM MDT, 18 minutes earlier.
Area forecast discussion, Aug 3, 3:01 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT FRI AUG 3 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...VERY MOIST AIR MASS REMAINS OVER THE CWA PER PRECIPITABLE WATER AMOUNTS BEING 175-225 PERCENT OF NORMAL AT 12Z. LAPS SHOWING LIFTED INDICES OF -1 TO -3 THIS AFTERNOON. MOST OF THE TSTMS SO FAR HAVE BEEN FORMING ALONG A WIND CONVERGENCE AXIS FROM N OF KLAR TO S OF KTOR. A COUPLE OF WEAK SHORTWAVE TROUGHS WILL BE AIDING TSTMS THIS EVENING. THE FLOW ALOFT WILL BE MORE WESTERLY AND A LITTLE STRONGER THAN THE PAST SEVERAL DAYS. SO...TSTMS WILL BE MOVING A LITTLE FASTER WITH HEAVY RAIN BEING MORE LOCALIZED. ALSO...WITH INSTABILITY NOT BEING SUPER GREAT...FIGURE ON ONLY A FEW TSTMS BECOMING SEVERE FROM SOUTHEAST WY BORDER ZONES EASTWARD ACROSS NEBRASKA PANHANDLE. FOR SATURDAY... DOWNSLOPE FLOW WILL PREVAIL OVERALL WITH SOME RETURN SSE FLOW SETTING UP FROM KLAR-KSNY LATE IN THE AFTERNOON. INSTABILITY WILL BE A BIT LESS THAN THIS AFTERNOON. FOR NOW...WILL KEEP LOW POP FOR AFTERNOON/EVENING TSTMS MAINLY CONFINED FROM KIMBALL TO KDGW AND POINTS WESTWARD. MAX TEMPS WILL BE A LITTLE WARMER THAN TODAY. .LONG TERM...SUNDAY THROUGH FRIDAY... ECMWF...UKMET...GFS AND GFS MEAN ENSEMBLE IN GENERAL AGREEMENT WITH DIGGING TROUGH OFF THE WEST COAST AND THE ATTENDANT SOUTHWEST FLOW ALOFT. AND CONTINUED MONSOONAL MOISTURE WILL KEEP AFTERNOON SHOWERS OR STORMS ACROSS THE LARAMIE RANGE AND PARTS WEST. THE STORMS ARE EXPECTED TO DRIFT EAST INTO THE REST OF SOUTHEAST WYOMING BEFORE DISSIPATING. A STRONG SHORT WAVE WILL BEGIN TO MOVE INLAND SUNDAY NIGHT WITH THE BEST CHANCE OF SHOWERS OR STORMS NEXT WEEK FROM MONDAY TO WEDNESDAY. ONCE THE SHORT WAVE MOVES THROUGH...THE WEST COAST TROUGH AND SOUTHWEST FLOW BECOME REESTABLISHED BY THE END OF THE WEEK...WITH ANY CONVECTION ON THURSDAY AND FRIDAY RESTRICTED TO THE LARAMIE RANGE ON WEST...WITH DRY CONDITIONS TO THE EAST. && .AVIATION...VFR CONDITIONS EXPECTED TONIGHT THROUGH SATURDAY NIGHT EXCEPT FOR LOCAL MVFR CEILINGS/VSBYS IN STRONGER TSTMS OVER EASTERN CWA THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HATTEN LONG TERM....EISE
Hazardous weather outlook, Aug 3, 10:55 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT FRI AUG 3 2007 NEZ001>003-019>021-054-055-WYZ060-067>070-041130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WITH PLENTY OF INSTABILITY AND MOISTURE AVAILABLE...SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS OVER 60 MPH AND HEAVY RAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EAST OF THE LARAMIE RANGE ON SATURDAY. THERE IS ALSO A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SUNDAY AND MONDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN BE EXPECTED OVER THE NEBRASKA PANHANDLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>066-041130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1051 AM MDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING. WHILE NO SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS WILL PRODUCE SMALL HAIL...BRIEF WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS FROM SATURDAY THROUGH MONDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 52 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.